Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 146, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Sep 12, 2011, 4:06 PM MST for Mohave County, Arizona. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 12, 2011, 4:06 PM MST (23:06 UTC)
- Expired
- Sep 12, 2011, 4:45 PM MST
- In force
- 39 min
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 90 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 11.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 140 J/kg
- Mixed-layer CIN
- -184 J/kg
- Mixed-layer LCL
- 1463 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
191 WUUS55 KVEF 122306 SVRVEF AZC015-122345- /O.NEW.KVEF.SV.W.0146.110912T2306Z-110912T2345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 406 PM MST MON SEP 12 2011 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL MOHAVE COUNTY IN NORTHWEST ARIZONA... * UNTIL 445 PM MST. * AT 357 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 26 MILES NORTH OF KINGMAN...AND WAS MOVING NORTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3576 11390 3560 11367 3544 11391 3557 11410 TIME...MOT...LOC 2306Z 224DEG 17KT 3561 11387 $$ JENSEN
2 follow-up statements
099 WWUS55 KVEF 122323 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 423 PM MST MON SEP 12 2011 AZC015-122345- /O.CON.KVEF.SV.W.0146.000000T0000Z-110912T2345Z/ MOHAVE AZ- 423 PM MST MON SEP 12 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM MST FOR CENTRAL MOHAVE COUNTY... AT 416 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER CENTRAL MOHAVE COUNTY...OR 32 MILES NORTH OF KINGMAN...AND WAS MOVING NORTHEAST AT 15 MPH. THE MAIN AREA OF CONCERN IS NEAR COUNTY HIGHWAY 149 AND THE INTERSECTION OF MIKES ROAD. LOCATIONS IMPACTED INCLUDE... MAINLY RURAL AREAS OF CENTRAL MOHAVE COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS WHICH CAN BRING DOWN TREES AND POWER LINES AND CAUSE SIGNIFICANT BLOWING DUST AND DEBRIS. IN ADDITION...HAIL AND LIGHTNING ARE LIKELY. LIGHTNING CAN KILL! TAKE COVER IN A SUBSTANTIAL SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES. REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE LAS VEGAS NATIONAL WEATHER SERVICE FACEBOOK PAGE OR TWITTER #NWSVEGAS. && LAT...LON 3576 11390 3560 11367 3544 11391 3557 11410 TIME...MOT...LOC 2322Z 224DEG 17KT 3566 11381 $$ JENSEN
812 WWUS55 KVEF 122339 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 439 PM MST MON SEP 12 2011 AZC015-122348- /O.EXP.KVEF.SV.W.0146.000000T0000Z-110912T2345Z/ MOHAVE AZ- 439 PM MST MON SEP 12 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT 445 PM MST... ALTHOUGH THUNDERSTORMS REMAIN IN THE AREA...THE STORMS HAVE DECREASED AND ARE NO LONGER EXPECTED TO PRODUCE GUSTY WINDS TO OVER 60 MPH. THUS THE SEVERE THUNDERSTORMS WARNING WILL BE ALLOWED TO EXPIRE AS OF 445 PM MST. LAT...LON 3576 11390 3560 11367 3544 11391 3557 11410 TIME...MOT...LOC 2338Z 224DEG 17KT 3571 11375 $$ JENSEN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 12, 3:25 PM MST, 41 minutes earlier.
Area forecast discussion, Sep 12, 3:25 PM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT MON SEP 12 2011 .SYNOPSIS...AN AREA OF LOW PRESSURE WILL SLOWLY MOVE ACROSS SOUTHERN CALIFORNIA AND SOUTHERN NEVADA THEN INTO ARIZONA THROUGH THE MIDDLE OF THE WEEK LEADING TO A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY...WITH SOME STORMS PERSISTING OVERNIGHT. HEAVY RAIN AND HAIL WILL OCCUR WITH STRONGER THUNDERSTORMS. A DRIER SOUTHWEST FLOW WILL DEVELOP OVER THE REGION GOING INTO THE WEEKEND WITH TEMPERATURES REMAINING A LITTLE BELOW NORMAL. && .SHORT TERM...TONIGHT THROUGH THURSDAY...CONVECTION HAS BEEN A LITTLE SLOW TO DEVELOP TODAY EXCEPT OVER MOHAVE COUNTY. NOW THAT TEMPERATURES HAVE EXCEEDED THE CONVECTIVE THRESHOLD...FAVORABLE VERTICAL SHEER PROFILES HAVE DECREASED SOMEWHAT FROM THIS MORNING THOUGH SOME THUNDERSTORMS COULD BECOME FAIRLY WELL ORGANIZED ESPECIALLY OVER SOUTHERN CLARK AND CENTRAL MOHAVE COUNTIES. THE MAIN WEATHER MAKER THROUGH WEDNESDAY WILL BE THE UPPER LOW ALONG THE SOUTHERN CALIFORNIA COAST WHICH IS FORECAST TO SLOWLY MOVE INLAND AND LIFT TO THE EAST OR NORTHEAST TUESDAY AND WEDNESDAY. RECENT WATER VAPOR LOOPS SHOWED A LARGE SHORTWAVE ROTATING DOWN THE BACKSIDE OF THE LOW AND THIS IS FORECAST TO ROUND THE BASE OF THE LOW AND EJECT ACROSS EASTERN SAN BERNARDINO AND CLARK COUNTIES TUESDAY MORNING THROUGH TUESDAY AFTERNOON. THERE IS SOME DIFFERENCE BETWEEN THE NAM AND GFS SOLUTIONS WITH THE MOISTURE AND PRECIP POTENTIAL WITH NAM BEING MORE AGGRESSIVE THAN THE GFS. GIVEN THE MOISTURE AND INSTABILITY ALREADY IN PLACE...POPS WERE INCREASED ACROSS EASTERN SAN BERNARDINO AND CLARK COUNTY TUESDAY AS DYNAMIC SUPPORT SHOULD HELP INITIATE STORMS WITHOUT NEEDING AS MUCH HELP FROM SURFACE HEATING. THE CENTER OF THE LOW IS THEN FORECAST TO SLOWLY MOVE ACROSS SOUTHERN NEVADA INTO NORTHERN ARIZONA TUESDAY NIGHT THROUGH WEDNESDAY WHICH WILL KEEP MOISTURE CIRCULATING OVERHEAD THEN DECEASING A LITTLE THURSDAY BEHIND THE SYSTEM. TEMPERATURES WILL REMAIN BELOW NORMAL AND WILL BE HELD DOWN ESPECIALLY WHERE DENSE CLOUD COVER AND PRECIPITATION DEVELOPS. CONFIDENCE IN BEING WITHIN 3 DEGREES AT ANY PARTICULAR POINT TUESDAY AND WEDNESDAY IS NOT REAL HIGH. .LONG TERM...FRIDAY THROUGH MONDAY...MODELS AND ENSEMBLES DIVERGE QUITE A BIT IN THE EXTENDED TIME FRAME. THERE IS GOOD AGREEMENT THAT ANOTHER TROUGH WILL PUSH ONSHORE FRIDAY...BUT WHAT HAPPENS AFTER THAT IS A MATTER OF DEBATE. THERE ARE THREE GENERAL POSSIBILITIES...THE TROUGH WEAKENS AND SWINGS THROUGH AS STRONG HIGH PRESSURE BUILDS IN BEHIND IT...THE TROUGH SPLITS AND THE NORTHERN PART EXITS WHILE THE SOUTHERN PART FORMS A CUTOFF LOW WHICH MEANDERS OVER THE DESERT SOUTHWEST...OR THE TROUGH SPLITS BUT THE CUTOFF PORTION RETROGRADES BACK OVER THE OCEAN. FORECAST WILL REFLECT A BLEND OF SCENARIOS ONE AND THREE...WITH SLIGHT CHANCES FOR AFTERNOON AND EVENING THUNDERSTORMS OVER THE NORTHERN AND EASTERN ZONES FRIDAY AND SATURDAY...WITH A DRY FORECAST THEREAFTER. FORECASTING TEMPERATURES PRETTY CLOSE TO NORMAL...BUT IF SCENARIO ONE VERIFIES...WARMER CONDITIONS WOULD RESULT. && .AVIATION...FOR MCCARRAN...ISOLATED THUNDERSTORMS WILL BE AROUND THE TERMINAL AGAIN THIS AFTERNOON AND EVENING. ANY THUNDERSTORM WHICH PASSES OVER OR VERY CLOSE TO THE AIRPORT WILL DISRUPT THE WINDS FOR A FEW HOURS. GREATER COVERAGE OF THUNDERSTORMS CAN BE EXPECTED IN THE AREA ON TUESDAY. FOR BOTH TODAY AND TUESDAY...THE MORMON MESA AND PEACH SPRINGS CORRIDORS WILL BE AT GREATER RISK FOR STORMS THAN THE BEATTY AND DAGGETT CORRIDORS. FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL AFFECT MUCH OF THE AREA TODAY...EXCEPT FOR A DRY SLOT REACHING FROM THE NEVADA NATIONAL SECURITY SITE SOUTH THROUGH WESTERN AND CENTRAL SAN BERNARDINO COUNTY. GREATER COVERAGE OF THUNDERSTORMS CAN BE EXPECTED ON TUESDAY...THEN LESSER COVERAGE ON WEDNESDAY. THUNDERSTORMS WILL PRODUCE LOCALLY HEAVY RAIN...SMALL HAIL...AND ERRATIC GUSTY WINDS. && .VEF WATCHES/WARNINGS/ADVISORIES... NV...NONE. AZ...NONE. CA...NONE. && ADAIR/MORGAN HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Sep 12, 5:02 AM MST, 11 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 502 AM PDT MON SEP 12 2011 AZZ001>003-036-CAZ519>527-NVZ014>022-130900- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES- OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY- DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT- EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN- SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 502 AM PDT MON SEP 12 2011 /502 AM MST MON SEP 12 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST ARIZONA...CALIFORNIA AND SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS ACROSS THE REGION TODAY AND TONIGHT. HEAVY RAIN...HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH STRONGER THUNDERSTORMS THAT DEVELOP OVER NORTHEAST CLARK AND LINCOLN COUNTIES IN SOUTHERN NEVADA AND MOHAVE COUNTY IN NORTHWEST ARIZONA. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE WILL BE A CHANCE OF SHOWERS AND THUNDERSTORMS THROUGH THURSDAY AS AN AREA OF LOW PRESSURE SLOWLY MOVES EAST OVER THE MOJAVE DESERT AND SOUTHERN GREAT BASIN. HEAVY RAIN AND HAIL WILL CONTINUE TO BE A THREAT. NO HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Sep 12, 11:06 AM MST, 5 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 1106 AM PDT MON SEP 12 2011 AZZ001>003-036-CAZ524>527-NVZ016-020>022-130015- NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS- LAKE MEAD NATIONAL RECREATION AREA-EASTERN MOJAVE DESERT- MORONGO BASIN-CADIZ BASIN- THE UPPER COLORADO RIVER VALLEY OF EASTERN SAN BERNARDINO COUNTY- NORTHEAST CLARK COUNTY-LAS VEGAS VALLEY-SOUTHERN CLARK COUNTY- 1106 AM PDT MON SEP 12 2011 /1106 AM MST MON SEP 12 2011/ ...STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAIN POSSIBLE THIS AFTERNOON AND EVENING... AN UPPER LEVEL STORM SYSTEM...COUPLED WITH MONSOON MOISTURE ARE EXPECTED TO LEAD TO THE DEVELOPMENT OF STRONG TO SEVERE THUNDERSTORMS THIS AFTERNOON. THE BEST CHANCE FOR SEVERE WEATHER WILL BE ACROSS PORTIONS OF EASTERN SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES. THERE IS A SOMEWHAT LOWER CHANCE OF THUNDERSTORM DEVELOPMENT FURTHER NORTH INTO CLARK COUNTY AND LAS VEGAS...BUT IF STORMS DO DEVELOP THEY WILL BE CAPABLE OF BECOMING SEVERE. ONCE STORMS DEVELOP THEY WILL BE MOVING GENERALLY TO THE NORTHEAST AT 35 TO 40 MPH. SEVERE THUNDERSTORMS ARE CAPABLE OF DAMAGING WINDS IN EXCESS OF 58 MPH...AND HAIL TO THE SIZE OF QUARTERS OR LARGER. VERY HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE. STAY TUNED TO NOAA WEATHER RADIO...LOCAL MEDIA...AND WEATHER.GOV FOR LATER STATEMENTS AND POSSIBLE WARNINGS. JGG/JA
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 3:00 PM MST | Severe Thunderstorm Warning | VEF | Mohave | 30 min |
| Sep 12, 3:43 PM MST | Flash Flood Warning | VEF | Mohave | 90 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.